Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 16, NWS New York, NY

June 8, 2008Nassau County, Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 8, 2008, 5:38 PM EDT for Nassau County, Suffolk County, New York. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2008, 5:38 PM EDT (21:38 UTC)
Expired
Jun 8, 2008, 6:10 PM EDT
In force
32 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Nassau County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 35 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:42 PM EDTTSTM WND DMGBethpage, NY1 TREE OF 3-4 INCH DIAMETER SNAPPED AT BASE AND FELL, WIRES DOWN
Jun 8, 5:50 PM EDTTSTM WND DMGLindenhurst, NYTWO TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:39 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 082138
SVROKX
NYC059-103-082230-
/O.NEW.KOKX.SV.W.0016.080608T2138Z-080608T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
538 PM EDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 630 PM EDT...

* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FARMINGDALE...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AMITYVILLE BY 545 PM...
  BABYLON...LINDENHURST...DEER PARK AND GILGO STATE PARK BY 550 PM...
  BAY SHORE BY 600 PM...
  CAPTREE STATE PARK...ROBERT MOSES STATE PARK AND ISLIP BY 605 PM...
  DAVIS PARK BY 630 PM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4059 7360 4067 7326 4065 7320 4067 7306
      4074 7288 4076 7291 4074 7293 4075 7301
      4073 7313 4070 7314 4071 7323 4066 7335
      4062 7360 4084 7359 4082 7288 4073 7284
      4063 7319 4062 7330 4063 7331 4059 7348
TIME...MOT...LOC 2138Z 291DEG 22KT 4073 7343

$$

PW
1 follow-up statement
000 
WWUS51 KOKX 082210
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
609 PM EDT SUN JUN 8 2008

NYC059-103-082219-
/O.CAN.KOKX.SV.W.0016.000000T0000Z-080608T2230Z/
SUFFOLK NY-NASSAU NY-
609 PM EDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NASSAU AND SUFFOLK
COUNTIES IS CANCELLED...

THE LARGE AREA OF SEVERE THUNDERSTORMS HAS MOVED TO THE SOUTH OF 
LONG ISLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4059 7360 4067 7326 4065 7320 4067 7306
      4074 7288 4076 7291 4074 7293 4075 7301
      4073 7313 4070 7314 4071 7323 4066 7335
      4062 7360 4084 7359 4082 7288 4073 7284
      4063 7319 4062 7330 4063 7331 4059 7348
TIME...MOT...LOC 2209Z 291DEG 22KT 4066 7320

$$

PW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 5:33 PM EDT, 5 minutes earlier.

Area forecast discussion, Jun 8, 5:33 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
533 PM EDT SUN JUN 8 2008

.SYNOPSIS...
STRONG HIGH PRESSURE OFF THE MID-ATLANTIC COAST WILL KEEP HOT AND
HUMID CONDITIONS IN THE FCST THROUGH THE MIDDLE OF THIS WEEK. A
COLD FRONT WILL BRING MORE SEASONAL TEMPERATURES TO THE REGION
LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
STRONG THUNDERSTORMS CONTINUE TO TRACK SOUTHEAST AWAY FROM THE
CWA. SOME STORMS HAVE BEGUN TO FIRE UP IN NE NJ...SO WILL CONTINUE
TO MONITOR THOSE FOR DEVELOPMENT. TEMPERATURES ACROSS THE LOWER
HUDSON VALLEY HAVE FALLEN INTO THE 70S DUE TO THE HEAVY RAIN AND
THUNDERSTORMS...SO CANCELLED THE HEAT ADVISORY IN EFFECT THIS
EVENING.

HIGHLY UNSTABLE AIRMASS IN PLACE OVER THE CWA WITH TEMPS RUNNING
IN THE LOW TO MID 90S AND SFC DEWPOINTS IN THE UPPER 60S TO AROUND
70. LATEST NAM MODEL SOUNDINGS SHOWING INVERTED-V PATTERN...AS
WELL AS CAPE VALUES BETWEEN 1500-2000 J/KG...A LIFTED INDEX CLOSE
TO -5 AND PWATS OVER 2. WEAK COLD POOL ALOFT ASSOCIATED WITH SOME
WEAK UPPER LEVEL ENERGY THE FOCUS FOR STRONG TO SEVERE SHOWERS AND
TSTMS THAT HAVE DEVELOPED OVER THE AREA. SEVERE THUNDERSTORM
WATCH CONTINUES TO THE TRI-STATE AREA THROUGH THIS EVENING...AS
ANY STORM THAT DOES FIRE UP COULD EASILY GO SEVERE GIVEN THE
CONDITIONS.

STORMS WILL TAPER OFF THIS EVENING WITH LOSS OF DIURNAL HEATING. A
WARM...MUGGY NIGHT SETS UP WITH MAINLY CLEAR SKIES AND OVERNIGHT
LOWS IN THE UPPER 70S ACROSS NYC AND IN THE 60S MOST ELSEWHERE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
DEEP RIDGE ALONG THE EASTERN SEABOARD WILL REMAIN IN CONTROL
THROUGH TUE...AND 850 MB TEMPS 20-22C WILL YIELD SFC TEMPS 95-100
ACROSS NYC AND URBANIZED AREAS OF NJ AND HIGHS IN THE THE MID TO
UPPER 90S ACROSS THE REST OF THE CWA. SFC DEWPOINTS WILL GENERALLY
BE IN THE UPPER 60S TO AROUND 70 WITH LITTLE MIXING IN THE
AFTERNOON. THE RESULTING HEAT INDEX WILL AVERAGE 100-104
THROUGHOUT MUCH OF THE CWA...WITH ONLY THE IMMEDIATE COAST AND
EASTERN CT/LONG ISLAND BEING SPARED. HEAT ADVISORY REMAINS IN
EFFECT FOR MON AFTERNOON...AND ONE WILL MOST LIKELY BE ADDED FOR
TUE. WITHOUT COLD POOL ALOFT ON MON...NOT EXPECTING CONVECTIVE
ACTIVITY TO DEVELOP.

PATTERN BEGINS TO CHANGE ON TUE AS HIGH PRES SHIFTS EAST AS A
COLD FRONT APPROACHES FROM THE WEST. CURRENT TIMING WILL BRING THE
FRONT INTO CENTRAL NY AND CENTRAL PA BY MIDDAY TUE...THEN INTO
NJ/NYC AND LOWER HUDSON VALLEY EARLY TUE EVENING. WITH HIGH
INSTABILITY LEVELS OVER THE REGION AND INCREASING DEEP LAYER SHEAR
AND LOWERED LFCS...ORGANIZED CONVECTION...WITH STRONG TO SEVERE
STORMS WILL BE POSSIBLE TUE AFTERNOON/NIGHT.

COLD FRONT CLEARS THE REGION BY WED MORNING WITH ONLY LINGERING
SHOWERS OUT EAST. NORTHWEST WINDS AND 850 MB TEMPS 10-12C WILL
YIELD MUCH MORE REASONABLE TEMPERATURES...YET STILL ABOUT 10
DEGREES ABOVE NORMAL...WITH HIGHS IN THE MID 80S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE LONG TERM PERIOD LOOKS GENERALLY QUIET AS A SURFACE HIGH BUILDS
INTO THE AREA. THIS WILL RESULT IN DRY CONDITIONS THROUGH SATURDAY
MORNING. SOME OF THE GUIDANCE IS HINTING AT A FRONTAL BOUNDARY AND
SURFACE LOW MOVING INTO THE AREA SATURDAY AFTERNOON AND INTO SUNDAY.
WILL GO AHEAD AND CARRY SLIGHT CHANCE SHOWERS AND THUNDERSTORMS IN
THE FORECAST. HIGHS THROUGH THE LONG TERM PERIOD WILL BE SLIGHTLY
ABOVE NORMAL AS HIGHS CLIMB INTO THE LOWER AND MIDDLE 80S.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
GENERALLY VFR CONDITIONS. COULD HAVE SOME ISOLD MVFR VSBYS IN HZ
THIS AFTERNOON. HIGH CLOUDS ASSOCIATED WITH DECAYING MCS OVER THE
EASTERN GREAT LAKES WORKING THEIR WAY INTO THE REGION. VERY
UNSTABLE AGAIN TODAY AND OUTFLOW BOUNDARIES FROM MCS COULD VERY
WELL BE ENOUGH TO TRIGGER SOME TSTMS AGAIN THIS AFTN. NOT
INCLUDING IN TAFS AS TIMING/LOCATION OF INITIATION IS TO DIFFICULT
TO PINPOINT AT THIS TIME. TSTM AREA BEING INDICATED OVER SOUTH
CENTRAL NYS IN 11Z CCFP (VALID AT 17Z)...SO DAY SHIFT WILL NEED TO
MONITOR LATER ISSUANCES.

SEA BREEZE DEVELOPMENT LESS LIKELY TODAY DUE TO A STRONG WEST
FLOW IN THE MIXED LAYER. W/SW WINDS WILL BE AROUND 10 KT.

OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
PERIODS OF MORNING FOG AND AFTERNOON HAZE EXPECTED THRU TUESDAY
AS THE PATTERN BECOMES STAGNANT. ISOLATED AFTERNOON TSTMS ARE
POSSIBLE...BUT VFR CONDITIONS PREVAIL OVERALL DURING THE DAYTIME.
THE NEXT SIGNIFICANT SYNOPTIC FEATURE WILL BE A COLD FRONT TUESDAY
NIGHT/WEDNESDAY PERIOD. THIS MAY PRODUCE TSTMS WITH THE FRONTAL
PASSAGE AND NW FLOW WITH HIGH PRESSURE BUILDING BACK IN
THEREAFTER.

&&

.MARINE...
SUB-SCA WINDS AND SEAS THROUGH THE PERIOD. WE WILL HOWEVER NEED TO
BE COGNIZANT OF THE AMBROSE JET EACH AFTN AND EVE. A SW FLOW OF
10-15 KT WILL GENERALLY PREVAIL THROUGH TUE EVE AS A BERMUDA HIGH
REMAINS ANCHORED OFF THE SE COAST. A COLD FRONT WILL MOVE ACROSS THE
AREA WATERS TUE NIGHT/WED MORNING WITH TSTMS POSSIBLE AND WINDS
VEERING AROUND TO THE NW IN ITS WAKE. HIGH PRESSURE RETURNS TO THE
AREA WEDNESDAY AFTERNOON AND THURSDAY.

&&

.HYDROLOGY...
SHOWERS AND TSTMS THIS AFTERNOON/EVENING COULD RESULT IN LOCALIZED
RAINFALL AMOUNTS OVER 1 INCH IN THE HEAVIEST STORMS AND DUE TO
ANY TRAINING EFFECTS. THIS WOULD RESULT IN LOCALIZED FLASH
FLOODING AND MINOR RISES OF LOCAL RIVERS AND STREAMS.

OTHERWISE...NEXT CHANCE FOR ORGANIZED CONVECTION WILL BE TUE
AFTERNOON/EVENING AS A COLD FRONT MOVES THROUGH THE REGION.
LOCALLY HEAVY RAIN WILL BE POSSIBLE.

&&

.CLIMATE...
THE HEAT WAVE CONTINUES INTO THE EARLY THIS WEEK. HERE ARE THE RECORD
HIGH TEMPERATURES FOR EACH OF OUR 6 MAJOR CLIMATE SITES THROUGH
TUESDAY:

      SUNDAY     MONDAY      TUESDAY

EWR   97/1999    99/1933     98/1974
BDR   93/1999    91/1984     96/1974
NYC   95/1933    97/1933     95/1984
LGA   96/1984    95/1984     95/1984
JFK   96/1999    96/1984     93/1984
ISP   95/1999    90/1984     90/1997

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY FROM 12 PM TO 7 PM EDT MONDAY FOR CTZ005>007-009.
NY...HEAT ADVISORY FROM 12 PM TO 7 PM EDT MONDAY FOR NYZ067>077.
     HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NYZ072>076.
NJ...HEAT ADVISORY FROM 12 PM TO 7 PM EDT MONDAY FOR NJZ002>006-011.
     HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NJZ002>006-011.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...BC
AVIATION...BC
MARINE...BC
HYDROLOGY...MPS
CLIMATE...
Hazardous weather outlook, Jun 8, 5:28 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
528 PM EDT SUN JUN 8 2008

CTZ010-011-091000-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
528 PM EDT SUN JUN 8 2008

...SEVERE THUNDERSTORM WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002>006-011-NYZ072>076-091000-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-
528 PM EDT SUN JUN 8 2008

...SEVERE THUNDERSTORM WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 12 PM TO 7 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>007-009-NYZ067>071-077-091000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NASSAU-
528 PM EDT SUN JUN 8 2008

...SEVERE THUNDERSTORM WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 12 PM TO 7 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ008-012-NYZ078>081-091000-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
528 PM EDT SUN JUN 8 2008

...SEVERE THUNDERSTORM WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-091000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
528 PM EDT SUN JUN 8 2008

...SEVERE THUNDERSTORM WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 8, 4:24 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
424 PM EDT SUN JUN 8 2008

CTZ006-082130-
NORTHERN NEW HAVEN-
424 PM EDT SUN JUN 8 2008

...AN AREA OF THUNDERSTORMS WILL IMPACT NORTHERN NEW HAVEN
COUNTY...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS OVER NORTHERN NEW HAVEN COUNTY...
MOVING EAST AT 34 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...STRONG WINDS UP TO
50 MPH AND HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jun 8, 4:30 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
430 PM EDT SUN JUN 8 2008

NYZ067-082115-
ORANGE-
430 PM EDT SUN JUN 8 2008

...STRONG THUNDERSTORM WILL IMPACT ORANGE COUNTY...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PORT JERVIS...AND MOVING EAST AT 36 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. SMALL HAIL IS ALSO
POSSIBLE.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

PW
Special weather statement, Jun 8, 4:32 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
432 PM EDT SUN JUN 8 2008

CTZ009-NJZ003-NYZ069>071-082115-
BERGEN-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN
WESTCHESTER-
432 PM EDT SUN JUN 8 2008

...STRONG THUNDERSTORM WILL IMPACT NORTHERN BERGEN...ROCKLAND...
SOUTHERN FAIRFIELD AND WESTCHESTER COUNTIES...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SUFFERN...AND MOVING EAST AT 31 MPH.

SMALL HAIL...AND WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

PW
Special weather statement, Jun 8, 5:12 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
512 PM EDT SUN JUN 8 2008

NYZ079-081-082145-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-
512 PM EDT SUN JUN 8 2008

...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHELTER ISLAND...OR NEAR SOUTHOLD...AND
MOVING SOUTHEAST AT 62 MPH.

THIS STORM WILL BE...
  5 MILES NORTHEAST OF EAST HAMPTON BY 520 PM.
  NEAR HITHER HILLS STATE PARK BY 530 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jun 8, 5:12 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
512 PM EDT SUN JUN 8 2008

NYZ079-081-082145-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-
512 PM EDT SUN JUN 8 2008

...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHELTER ISLAND...OR NEAR SOUTHOLD...AND
MOVING SOUTHEAST AT 62 MPH.

THIS STORM WILL BE...
  5 MILES NORTHEAST OF EAST HAMPTON BY 520 PM.
  NEAR HITHER HILLS STATE PARK BY 530 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jun 8, 5:20 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
520 PM EDT SUN JUN 8 2008

NJZ002>006-NYZ072-082200-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-NEW YORK (MANHATTAN)-WESTERN
PASSAIC-
520 PM EDT SUN JUN 8 2008

...STRONG THUNDERSTORM WILL IMPACT HUDSON...NEW YORK (MANHATTAN)...
NORTHERN ESSEX...PASSAIC AND SOUTHERN BERGEN COUNTIES...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WAYNE...AND MOVING SOUTHEAST AT 32 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO HALF TO THREE QUARTERS OF
AN INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

PW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:13 PM EDTSevere Thunderstorm WarningOKXWestchester32 min
Jun 7, 8:15 PM EDTSpecial Marine WarningOKX45 min
Jun 8, 4:51 AM EDTHeat AdvisoryOKXBronx, Kings, New York, Orange, Putnam, Richmond and 3 more38 hr
Jun 8, 2:28 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland32 min
Jun 8, 4:11 PM EDTSpecial Marine WarningOKX49 min
Jun 8, 4:14 PM EDTSpecial Marine WarningOKX31 min
Jun 8, 4:51 PM EDTSevere Thunderstorm WarningOKXWestchester20 min
Jun 8, 4:52 PM EDTAreal Flood AdvisoryOKXRockland, Westchester33 min
Jun 8, 4:52 PM EDTSpecial Marine WarningOKX38 min
Jun 8, 5:06 PM EDTAreal Flood AdvisoryOKXSuffolk54 min
Jun 8, 5:27 PM EDTSpecial Marine WarningOKX48 min
Jun 8, 5:45 PM EDTSpecial Marine WarningOKX60 min
Jun 8, 6:00 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens27 min
Jun 8, 7:01 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk44 min
Jun 8, 7:02 PM EDTSpecial Marine WarningOKX43 min
Jun 8, 7:24 PM EDTSevere Thunderstorm WarningOKXQueens21 min
Jun 8, 7:45 PM EDTSpecial Marine WarningOKX45 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.